MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL RBC PLT/PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL RBC PLT/PLASMA SET
Model Number 80400
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.No patient (donor) was connected at the time of the event, therefore, no patient information is known.Wbc count is unknown at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation: the run data file (rdf) was analyzed for this event.Run data file analysis showed that the platelet product could not be labeled as leukoreduced and verification messages were shown at the end of run summary screens for the following reasons: rbc spillover detected and platelet contamination detected.Review of the run data file showed that platelets were not exiting the lrs chamber as expected and that the steady state of the lrs chamber was interrupted.It is possible, though not conclusive, an air block, plasma line occlusion, kinked or occluded platelet bag line, loading error, or tubing set manufacturing defect may have contributed to the interruption of the steady state of the lrs chamber.Further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.During customer follow-up, it was confirmed that the device flagged based on the rdf analysis provided.No further reporting will be provided as this does not represent a reportable event.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL RBC PLT/PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
MDR Report Key12093268
Report Number1722028-2021-00226
Device Sequence Number1521515
Product Code GKT
UDI-Device Identifier05020583804005
UDI-Public05020583804005
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80400
Device Catalogue Number80400
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;